Arkansas, 2005

Hail in Arkansas, April 29, 2005

April 29, 2005 · NWS LZK · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 2:35 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 29, 2:35 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT FRI APR 29 2005

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER
TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS
SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY
MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW
TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE
STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE
OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS
AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE
FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS
RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME
SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO
WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY
12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR
IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST
ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER
THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO
SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A
CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT
MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS
FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN
WITH FRONTAL BOUNDARY THROUGH THE STATE.
&&

.LONG TERM...TUESDAY THROUGH THURSDAY
MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES
ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES.
MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA FOR
DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR DAY
SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE
REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE
DIFFICULT AT BEST.

REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.
FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES
IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS
PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY
SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY...
RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS
BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS
THINKING AND ARE GENERALLY ACCEPTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  78  51  67  44 /  50  50  10   0
HARRISON AR       62  40  62  39 /  60  50  10   0
HOT SPRINGS AR    78  51  67  43 /  40  40  10   0
PINE BLUFF AR     80  52  68  45 /  50  50  10   0
MOUNTAIN HOME AR  63  42  62  39 /  60  50  10   0
MONTICELLO AR     81  53  71  46 /  50  60  10   0
SEARCY AR         76  51  65  42 /  50  60  10   0
MOUNT IDA AR      77  51  67  42 /  40  40  10   0
RUSSELLVILLE AR   74  48  65  41 /  50  40  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...32 / LONG TERM....56
Hazardous weather outlook, Apr 29, 4:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT REMAINS ACROSS NORTHERN ARKANSAS THIS MORNING AND IS
ALLOWING WARM AND MOIST AIR TO FEED INTO THE STATE. A DEVELOPING LOW
PRESSURE SYSTEM WILL BEGIN DRAGGING A COLD FRONT INTO ARKANSAS FROM
OKLAHOMA EARLY THIS MORNING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING
ACROSS THE NORTHERN HALF OF THE STATE IN THE VICINITY OF THE WARM
FRONT...BECOMING MORE WIDESPREAD AND HEAVIER WITH TIME. FARTHER
SOUTH...THE ATMOSPHERE WILL LIKELY BE CAPPED DURING THE MORNING
HOURS WITH A LAYER OF WARM AIR ALOFT PREVENTING STORMS FROM
GENERATING...AT LEAST INITIALLY.

DURING THE AFTERNOON...AS THE FRONT PROGRESSES EASTWARD AND
TEMPERATURES HEAT UP AT GROUND LEVEL...THE CAP IS LIKELY TO BREAK.
THUNDERSTORMS WILL FORM ALONG THE FRONT...MAINLY IN THE EASTERN HALF
OF THE STATE. IT APPEARS THAT THE STORMS MAY BE SCATTERED
INITIALLY...WITH THE STORMS EVOLVING INTO MORE OF A LINE AS THE
FRONT APPROACHES THE MISSISSIPPI RIVER TOWARD FRIDAY EVENING.

THERE IS A CHANCE SOME OF THE STORMS MAY BECOME SEVERE LATE THIS
AFTERNOON. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THAT THERE WILL BE A LOT
OF WIND ENERGY ALOFT AND CHANGING WIND DIRECTION WITH HEIGHT...
TORNADOES CANNOT BE RULED OUT. WHILE THE ENTIRE AREA IS SUSCEPTIBLE
TO SEVERE WEATHER...THE AREA MOST LIKELY TO SEE IT WILL BE ROUGHLY
EAST OF AN AUGUSTA TO LITTLE ROCK TO MALVERN TO CAMDEN LINE. THE
FRONT WILL BE EAST OF THE STATE BY EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ON FRIDAY...MAINLY IN NORTHERN AND
EASTERN ARKANSAS.

56

In the hours before

Local storm report, Apr 29, 5:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             RUSSELLVILLE            35.27N 93.14W
04/29/2005  1.00 INCH        POPE               AR   BROADCAST MEDIA

            MOSTLY NICKEL SIZE HAIL...FEW HAILSTONES TO THE SIZE OF
            QUARTERS.

&&

28
Local storm report, Apr 29, 5:41 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             POTTSVILLE              35.24N 93.06W
04/29/2005  1.75 INCH        POPE               AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 29, 5:58 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             4 E CLARKSVILLE         35.46N 93.40W
04/29/2005  0.75 INCH        JOHNSON            AR   PUBLIC

&&

28
Local storm report, Apr 29, 6:02 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 AM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             6 SE HEBER SPRINGS      35.44N 91.96W
04/29/2005  1.25 INCH        CLEBURNE           AR   TRAINED SPOTTER

&&

28

The radar

The Western Arkansas radar (KSRX), 93 km away, was scanning. The volume nearest the first event began at 12:30 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Yell

When
April 29, 6:30 AM CST
Where
Yell County, Danville
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.050, -93.383

Hail, Yell

When
April 29, 6:30 AM CST
Where
Yell County, 3 mi E of Chickalah
Measured
1.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
35.167, -93.233

Hail, Yell

When
April 29, 6:38 AM CST
Where
Yell County, Ola
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.033, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442514, 5442515, 5442516.